MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number NM-3138-55
Medical Device Problem Codes High impedance (1291); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 06/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced a slight reduction in treatment efficacy and high impedances were discovered over a widespread area.There was no issue observed with the leads; it was determined that the lead extensions were the cause of the impedance readings.Therefore, the patient underwent a revision procedure during which the lead extensions were replaced.Following replacement, the impedances returned to within a normal range and the patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Block d2b: additional pro code selection that applies to the indication of this device additional suspect medical device component involved in the event: product family: dbs-extension.Upn: m365nm3138550.Model: nm-3138-55.Serial: (b)(6).Batch: (b)(6).Udi: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis was performed on the returned lead extensions sc-3138-55 serial numbers (b)(6).Lead extension serial number (b)(6) passed visual and functional testing with no anomalies.Visual inspection of lead extension serial number (b)(6) revealed that multiple cables were fractured after the weld in the distal connector stack.The broken cables were still contained inside the connector.This type of damage typically occurs when excessive tensile force is exerted onto the lead extension body and connector section.This damage likely resulted in the reported reduction of treatment efficacy and high impedance readings.A product labeling review that was conducted determined that lead breakage, loose connections and electrical issues can result in reduction in pain relief and is a known risk of implanting a pulse generator as part of a system to deliver spinal cord stimulation, as documented in the instructions for use (ifu).Block d2b: additional pro code selection that applies to the indication of this device .Additional suspect medical device component involved in the event: product family: dbs-extension.Upn: m365nm3138550.Model: nm-3138-55.Serial: (b)(6).Batch: (b)(6).Udi: (b)(4).

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23129291
Report Number3006630150-2025-07931
Device Sequence Number9287254
Product Code MHY
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)230311(10)7085322
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/11/2023
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7085322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown